Quitting Finasteride by Tapering


#1

Hi everyone, I’ve finally decided to quit Finasteride. I’ve read a number of posts that recommended tapering off the med, which is what I’m planning on doing. Could you guys look at my taper method and let me know if I should make any changes?

First, I’ll explain my story. I’m 27 years old (6 ft, 145 lbs) and have been taking Finasteride for the past 5 months. I started taking 1.25mg per day on July 15, 2018. I didn’t have any major side effects in the first couple months aside from watery semen. In mid October, I began exhibiting a whole range of side effects - shrinkage, thinning of penis skin, ED, loss of libido, loss of feeling on my penis. The best way I can describe it is as someone on another forum put it - touching my penis felt no different than touching my leg. When this happened, I freaked out a bit. I immediately stopped the med for around 3-4 days. Then began taking 0.25mg. November 1st - After about a week on .25mg, I increased my dosage to .5mg which is what I’ve been taking since. The side effects now are minimal but I can still notice a mild loss in libido as well as watery semen. After reading a lot online, I’ve decided this drug isn’t for me. My plan is to taper off over the course of 2.5 months, between now and end of February. Is that sufficient time to taper given that I’ve been on the med for about 5 months? Also, my last dose is .0625mg which is taken 10 days after the prior dose. Should I further reduce this amount to .03125mg for a period of time? Thanks everyone!

December 5-12: .25mg/day
December 14th: .25
December 16th: .25
December 18th: .25
December 21st: .25
December 24th: .25
December 27th: .25
December 31st: .25
January 4th: .25
January 8th: .125 (eighth of a pill)
January 12th: .125
January 16th: .125
January 20th: .125
January 24th: .0625 (half of .125)
January 28th: .0625
February 1st: .0625
February 6th: .0625
February 12: .0625
February 19: .0625 (or half this amount)
February 29: .0625 (or half this amount)
March 10th: .0625 (half this amount)


#2

Hey this sounds good, but thing is I think taking Fin even in a small amount would be reducing dht and causing damage to your systems with time. But That’s my two cents. From now to March 10th is a long ass time, If it was me I wouldn’t take any more of it.

Think of it like this, putting a little poison in your body just to make your body adjust more to it isn’t gonna help you… That’s my take on it.


#3

I think that the problem here is that tapering doesn’t work.

The response to finasteride is basically the same at any dose. I think your cutting pills up won’t affect your body’s response to the drug.

If you want to research this, search response curve and finasteride.